MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643)
Date of Event 09/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted; give date: not applicable as lens was removed/replaced within the initial procedure.If explanted; give date: not applicable as lens was removed/replaced within the initial procedure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zct300 20.5 diopter intraocular lens (iol) was inserted and then removed because the patient's chamber was weak and would not hold the lens.A vitrectomy was required.Via follow-up the customer said that there didn't appear to be anything wrong with the lens.The patient has a weak anatomy.A backup iol was used to complete the procedure.The customer later followed-up to provide more detailed information.The lens was injected into the capsular bag.It was difficult to keep the bag open when inserting the lens.Additional viscoelastic was injected around the lens.Even with this, the lens seemed to drag on the capsule.The iol was inserted and viscoelastic was irrigated and it was very difficult to remove behind the lens.The anterior chamber was injected with balanced salt solution and when rotating the iol it was noted that the posterior capsule was opened.The decision was made to remove the toric iol as there was not enough capsular support for the lens.Additional viscoelastic was used to deepen the chamber.Micro scissors and graspers were used to hold and cut the lens.The lens was removed without problems.An anterior mechanical vitrectomy was done without problems.A monofocal lens model za9003 20.0 diopter was folded and placed in the sulcus with optic capture in the capsulotomy.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: in follow-up #1 method code 4117 was provided, however, this was not the appropriate method code.The code should have been 4114 as the device had not been returned at that time.Additional information: device available for evaluation, yes.Returned to manufacturer on, 10/07/2019.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.A visual inspection of the returned lens shows it was cut in two pieces, most probably to aid in the explant.Based on the condition of the return, further analysis is not possible.The reported complaint event could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint could not be verified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9137901
Report Number3011852734-2019-00184
Device Sequence Number11436437
Product Code MFK
UDI-Device Identifier05050474553330
UDI-Public(01)05050474553330(17)210802
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/02/2021
Device Model NumberZCT300
Device Catalogue NumberZCT300U205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer10/10/2019
10/22/2019
10/25/2020
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date10/14/2019
10/22/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Date Report Sent to FDA01/01/2005